Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 64, NWS Springfield, MO

July 29, 2013Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 29, 2013, 9:52 PM CDT for Vernon County, Missouri. It took effect at Jul 30, 2013, 12:47 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jul 29, 2013, 9:52 PM CDT (02:52 UTC)
In effect from
Jul 30, 2013, 12:47 PM CDT
Expired
Aug 2, 2013, 9:15 PM CDT
In force
3 days
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 21.97 ft at Aug 1, 2013, 7:00 PM CDT.

actionminormoderate102007/3007/3108/0108/0208/0308/04
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 29, 6:34 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 29, 6:34 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT MON JUL 29 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 330 PM CDT MON JUL 29 2013

A WARM FRONT IS CURRENTLY LIFTING NORTHWARD TOWARDS THE AREA LATE
THIS AFTERNOON AND WILL MOVE INTO THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS. A FEW ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS BUT MOST OF THE ACTIVITY WILL REMAIN
WEST AND SOUTHWEST OF THE AREA THROUGH THE EARLY EVENING HOURS.
A FEW OF THE STORMS THAT CAN DEVELOP AHEAD OF THE FRONT COULD
BECOME STRONG...MAINLY WEST OF AN OSCEOLA TO CASSVILLE MISSOURI
LINE WITH HAIL TO THE SIZE OF NICKELS AND WINDS IN EXCESS OF 50
MPH THE MAIN RISK.

DURING THE LATE EVENING HOURS INTO THE OVERNIGHT HORUS. SHOWERS
AND THUNDERSTORMS WILL SPREAD AND EXPAND IN COVERAGE ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS INTO TUESDAY AFTERNOON. A FEW
LINGERING SHOWERS WILL REMAIN POSSIBLE INTO WEDNESDAY MORNING
BUT THE HEAVIEST RAINFALL WILL OCCUR FROM LATE THIS EVENING INTO
TUESDAY AFTERNOON.

A VERY MOIST AIR MASS IS SPREADING INTO THE AREA AND PRECIPITABLE
WATER VALUES WILL EXCEED 2 INCHES AND 850MB DEW POINTS WILL WARM
TO ABOVE 15C DURING THIS TIME FRAME. ONCE THE MOIST AIR MASS
OVERSPREADS THE AREA...LAPSE RATES WILL NOT BE ALL THAT STEEP AND
THE STRONG TO SEVERE POTENTIAL WILL DECREASE AS THE POTENTIAL FOR
HEAVY RAINFALL INCREASES. THIS VERY MOIST AIR MASS WILL ALLOW FOR
VERY PROFICIENT RAINFALL PRODUCTION WITH THE SHOWER AND
THUNDERSTORM ACTIVITY SPREADING ACROSS THE AREA. A UPPER LEVEL
DISTURBANCE CURRENTLY SPREADING ACROSS OKLAHOMA ALONG WITH THE
DEVELOPMENT OF A STRONG LOW LEVEL JET WILL HELP THE SHOWER AND
THUNDERSTORM ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD EAST. THE
RAINFALL WILL TAPPER OFF FROM WEST TO EAST TUESDAY AFTERNOON.
EXPECTING RAINFALL AMOUNTS OF 1 TO 3" WITH LOCALLY HEAVIER
AMOUNTS. THE HEAVIEST RAINFALL WILL OCCUR NORTH OF HIGHWAY 60.
FEEL THE MODELS...ESPECIALLY THE NAM WRF ARE TOO FAR NORTH WITH
THE HEAVY RAIN AXIS AND BELIEVE IT IS POSSIBLE THAT IT COULD
EXTEND SOUTH TO NEAR THE MISSOURI ARKANSAS LINE.

A WARMER AIR MASS IS SPREADING INTO THE REGION...BUT WITH CLOUDS
AND PRECIPITATION IN THE AREA ON TUESDAY...HIGHS WILL REMAIN IN
THE UPPER 70S TO THE MIDDLE 80S.

.LONG TERM...(WEDNESDAY  THROUGH MONDAY)
ISSUED AT 330 PM CDT MON JUL 29 2013

WARMER AND DRIER CONDITIONS WILL OCCUR WEDNESDAY AND THURSDAY AS
HIGHS TOP OUT IN THE MIDDLE TO UPPER 80S. THE AREA WILL REMAIN IN
NORTHWEST FLOW ALOFT AND ADDITIONAL UPPER LEVEL DISTURBANCES WILL
MOVE THROUGH THIS NORTHWEST FLOW AND BRING ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS TO THE AREA FRIDAY THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 628 PM CDT MON JUL 29 2013

FOR THE KSGF/KJLN/KBBG TAFS...CLUSTERS OF THUNDERSTORMS HAVE
DEVELOPED OVER SE KS AND WEST CENTRAL MO WITH THE BULK OF THE OF
PRECIP STAYING NORTH OF KJLN IN THE SHORT TERM. WITH
TIME...ACTIVITY WILL SHIFT EAST AFFECTING THE TAF SITES OVERNIGHT
INTO EARLY TUE. WILL CONTINUE TO CARRY MVFR VISIBILITY WITH
THUNDERSTORMS THEN REFINE THE TAFS ONCE RADAR TRENDS DICTATE
WITH THE POSSIBILITY OF IFR CONDITIONS AT TIMES. AFTER 14Z-
15Z...IT LOOKS LIKE THE BULK OF HEAVIER RAIN SHIFTS EAST OF THE
AREA WITH WINDS VEERING TO THE SW AND THE OVERALL ATMOSPHERE
STARTING TO DRY A BIT.

&&

.HYDROLOGY...
ISSUED AT 330 PM CDT MON JUL 29 2013

THE INFLUX OF A VERY MOIST AIR MASS AND THE POTENTIAL OF MULTIPLE
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BRING THE RISK OF HEAVY
IF NOT EXCESSIVE RAINFALL TO AREAS ACROSS EXTREME SOUTHEASTERN KANSAS
AND WESTERN MISSOURI LATE THIS EVENING INTO TOMORROW. THIS RISK
MAY EXTEND INTO CENTRAL MISSOURI ON TUESDAY.

WHILE ANTECEDENT SOIL CONDITIONS ARE NOT SATURATED MOST AREAS ARE
SOMEWHAT MOIST FOR LATE JULY. CURRENT STREAM FLOWS ACROSS THE
MISSOURI OZARKS AND FAR SOUTHEASTERN KANSAS ARE NEAR TO SLIGHTLY
ABOVE NORMAL FOR THIS TIME OF YEAR.

PRECIPITATED WATER VALUES PROGGED TO RISE TO AROUND OR IN EXCESS
OF 2 INCHES AND 850 DEW POINTS OF 15 TO 18 DEGREES CELSIUS WILL
SUPPORT TORRENTIAL RAINFALL RATES WITHIN DEEP CONVECTION. THE
PATTERN WILL SUPPORT MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS
ALONG WITH TRAINING STORMS. STORM RAINFALL TOTALS FROM MONDAY
THROUGH WEDNESDAY WILL RANGE FROM ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS.

IF EXCESSIVE RAINFALL DOES MATERIALIZE...FLASH FLOODING OF SMALL
STREAMS AND LOW WATER CROSSINGS COULD BECOME A CONCERN TONIGHT INTO
TUESDAY. SIGNIFICANT RIVER RISES INCLUDING ALONG AREA RECREATIONAL
WATERWAYS COULD ALSO OCCUR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING
     FOR MOZ055-066>068-077>079-088>090-093-094.

KS...FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING
     FOR KSZ073-097-101.

&&

SHORT TERM...WISE
LONG TERM...WISE
AVIATION...DSA
HYDROLOGY...WISE
Hazardous weather outlook, Jul 29, 4:22 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT MON JUL 29 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
422 PM CDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
  AFTERNOON INTO EARLY THIS EVENING. A FEW OF THESE STORMS COULD
  BE STRONG TO SEVERE MAINLY ALONG AND WEST OF AN OSCEOLA TO
  CASSVILLE MISSOURI LINE. THE MAIN RISK WILL BE HAIL TO THE SIZE
  OF NICKELS...WINDS IN EXCESS OF 50 MPH AND FREQUENT CLOUD TO
  GROUND LIGHTNING STRIKES.

  THUNDERSTORMS WILL THEN INCREASE IN COVERAGE LATER THIS EVENING
  INTO THE OVERNIGHT HOURS. THE OVERALL SEVERE WEATHER RISK WILL
  BE LOW DURING THIS TIME A VERY MOIST AIR MASS WILL BE IN PLACE
  ACROSS THE REGION.

  RAINFALL...HEAVY AT TIMES...WILL OCCUR LATE THIS EVENING AND
  CONTINUE INTO TUESDAY. WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO
  INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THE HIGHEST
  AMOUNTS WILL OCCUR NORTH OF HIGHWAY 60. FLOODING OF CREEKS AND
  STREAMS INCLUDING LOW WATER CROSSINGS WILL BE POSSIBLE TONIGHT
  ESPECIALLY NORTH AND WEST OF A NEOSHO TO SPRINGFIELD TO WARSAW
  MISSOURI LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE ONGOING THROUGH TUESDAY WITH LOCALLY
  HEAVY RAINFALL AND THE RISK OF LOCALIZED FLOODING CONTINUING
  NORTH OF HIGHWAY 60 THROUGH INTO TUESDAY AFTERNOON.

  THUNDERSTORM ACTIVITY MAY LINGER INTO WEDNESDAY WITH ADDITIONAL
  CHANCES FOR STORMS FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, Jul 29, 6:33 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT MON JUL 29 2013

KSZ073-300000-
BOURBON KS-
633 PM CDT MON JUL 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOURBON COUNTY UNTIL 700
PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEVON...OR 9 MILES NORTHWEST OF FORT
SCOTT...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DEVON...FULTON...HAMMOND...HARDING AND
MAPLETON.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3804 9494 3804 9462 3796 9461 3788 9461
      3785 9489 3791 9498
TIME...MOT...LOC 2333Z 228DEG 13KT 3792 9484

GAGAN
Local storm report, Jul 29, 8:40 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TORNADO          5 N PORTERVILLE         37.79N 95.07W
07/29/2013                   BOURBON            KS   LAW ENFORCEMENT

            TORNADO REPORTED WEST SIDE OF BOURBON COUNTY LAKE STATE
            PARK NEAR 20TH ST AND INDIAN RD. ONE HOUSE REPORTED
            SHIFTED FOUR FEET OFF ITS FOUDATION. SOME SMALL BUILDINGS
            DAMAGED AND A FEW TREES ARE DOWN.

&&

JCOLUCCI
Local storm report, Jul 29, 9:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FLASH FLOOD      5 W FULTON              38.02N 94.81W
07/29/2013                   BOURBON            KS   LAW ENFORCEMENT

            MAPLETON TURNOFF IS CLOSED DUE TO FLOODING. IN
            ADDITION...WATER IS COVERING HIGHWAY 7 IN THE NORTHERN
            PORTION OF BOUROBN COUNTY.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 11:02 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper58 min
Jul 29, 11:25 PM CDTFlash Flood WarningSGFBarton, Vernon6 hr
Jul 29, 11:26 PM CDTRiver Flood WarningSGFVernon5 days
Jul 30, 12:38 AM CDTFlash Flood WarningSGFJasper6 hr
Jul 30, 12:45 AM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence45 min
Jul 30, 1:29 AM CDTFlash Flood WarningSGFDade, Lawrence6 hr
Jul 30, 1:33 AM CDTSevere Thunderstorm WarningSGFLawrence27 min
Jul 30, 2:20 AM CDTFlash Flood WarningSGFChristian, Greene5 hr
Jul 30, 4:43 AM CDTFlash Flood WarningSGFChristian, Douglas, Webster3 hr
Jul 30, 4:53 AM CDTAreal Flood WarningSGFBarton, Vernon8 hr
Jul 30, 6:32 AM CDTAreal Flood AdvisorySGFBarry, Christian, Douglas, Howell, Oregon, Ozark and 4 more6 hr
Jul 30, 6:49 AM CDTAreal Flood WarningSGFJasper6 hr
Jul 30, 6:51 AM CDTAreal Flood WarningSGFChristian, Dade, Douglas, Greene, Lawrence, Webster6 hr
Jul 30, 7:49 AM CDTRiver Flood WarningSGFJasper3 days
Jul 30, 7:49 AM CDTRiver Flood WarningSGFJasper66 hr
Jul 30, 12:43 PM CDTAreal Flood AdvisorySGFBarton, Dade, Jasper, Lawrence22 hr
Jul 30, 3:23 PM CDTDense Fog AdvisorySGFBarton, Camden, Cedar, Christian, Dade, Dallas and 22 more17 hr
Jul 29, 9:15 PM CDTFlash Flood WarningSGFBourbon, Crawford10 hr
Jul 29, 11:26 PM CDTRiver Flood WarningSGFBourbon50 hr
Jul 29, 11:26 PM CDTRiver Flood WarningSGFBourbon66 hr
Jul 29, 11:41 PM CDTFlash Flood WarningSGFCherokee7 hr
Jul 30, 8:20 AM CDTRiver Flood WarningSGFCherokee56 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.